Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 312, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Dec 25, 2012, 7:31 PM CST for Dallas County, Lowndes County, Alabama. It was in force for 59 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 25, 2012, 7:31 PM CST (01:31 UTC)
- Expired
- Dec 25, 2012, 8:30 PM CST
- In force
- 59 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Dallas County, AL, Lowndes County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 25, 8:26 PM CST | TORNADO | 2 Ssw Mosses, AL | ALONG THE PATH, THERE WAS SEVERAL HOMES WITH SHINGLE DAMAGE AND SOME MINOR DAMAGE TO AN ELEMENTARY SCHOOL. THE STORM WAS RATED AN EF-0 WITH WINDS OF 75 MPH. IT WAS ON THE GROUND FOR 0.6 MILES AND WAS ONLY 75 YARDS WIDE AT ITS WIDEST POINT. |
| Dec 25, 8:32 PM CST | TORNADO 2 | 2 Nw Hayneville, AL | ALONG THE PATH, MULTIPLE HOMES WERE DAMAGED, TWO CATTLE BARNS WERE DESTROYED, FLIPPED SEVERAL SEMI-TRAILERS AT THE OLD GE PLANT AND MOWED DOWN HUNDREDS OF TREES. THE LENGTH OF THE PATH WAS 9.55 MILES, IT WAS 900 YARDS WIDE AT ITS WIDEST POINT AND WINDS WERE ES |
| Dec 25, 8:37 PM CST | TSTM WND DMG | 3 N Hayneville, AL | MULTIPLE TREES DOWN ON HIGHWAY 97 BETWEEN LOWNDESBORO AND HAYNEVILLE. POSSIBLE TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 25, 12:58 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 696 m²/s²
- 0-3 km storm-relative helicity
- 921 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
134
WUUS54 KBMX 260131
SVRBMX
ALC047-085-260230-
/O.NEW.KBMX.SV.W.0312.121226T0131Z-121226T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
731 PM CST TUE DEC 25 2012
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DALLAS COUNTY IN SOUTH CENTRAL ALABAMA...
NORTHERN LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 830 PM CST
* AT 728 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR ACKERVILLE...OR 15 MILES EAST OF
CAMDEN...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOSSES...DALLAS LAKE...BELKNAP...TYLER...GORDONVILLE...BENTON...
WHITE HALL AND LOWNDESBORO.
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3209 8719 3239 8686 3231 8680 3236 8678
3239 8672 3237 8672 3235 8668 3240 8665
3241 8662 3237 8661 3237 8658 3224 8648
3204 8688 3204 8715
TIME...MOT...LOC 0131Z 236DEG 30KT 3207 8703
$$
272 follow-up statements
715
WWUS54 KBMX 260146
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
746 PM CST TUE DEC 25 2012
ALC047-260156-
/O.CAN.KBMX.SV.W.0312.000000T0000Z-121226T0230Z/
DALLAS AL-
746 PM CST TUE DEC 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DALLAS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3204 8690 3222 8691 3223 8682 3224 8683
3226 8686 3232 8678 3236 8678 3239 8672
3236 8671 3235 8668 3240 8665 3241 8662
3237 8661 3237 8658 3224 8648
TIME...MOT...LOC 0146Z 235DEG 31KT 3214 8687
$$
ALC085-260230-
/O.CON.KBMX.SV.W.0312.000000T0000Z-121226T0230Z/
LOWNDES AL-
746 PM CST TUE DEC 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LOWNDES COUNTY UNTIL 830 PM CST...
AT 745 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF GORDONVILLE...OR 12
MILES WEST OF MOSSES...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
MOSSES...GORDONVILLE...WHITE HALL...LOWNDESBORO AND COLLIRENE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3204 8690 3222 8691 3223 8682 3224 8683
3226 8686 3232 8678 3236 8678 3239 8672
3236 8671 3235 8668 3240 8665 3241 8662
3237 8661 3237 8658 3224 8648
TIME...MOT...LOC 0146Z 235DEG 31KT 3214 8687
$$
27638
WWUS54 KBMX 260205
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
805 PM CST TUE DEC 25 2012
ALC085-260230-
/O.CON.KBMX.SV.W.0312.000000T0000Z-121226T0230Z/
LOWNDES AL-
805 PM CST TUE DEC 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LOWNDES COUNTY UNTIL 830 PM CST...
AT 803 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR GORDONVILLE...OR NEAR MOSSES...
MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
MOSSES...WHITE HALL AND LOWNDESBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3222 8683 3223 8681 3224 8683 3227 8679
3236 8678 3239 8672 3236 8671 3235 8668
3240 8665 3241 8662 3237 8661 3237 8658
3224 8648 3213 8676
TIME...MOT...LOC 0205Z 234DEG 26KT 3222 8673
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 25, 5:31 PM CST, 2 hours earlier.
Area forecast discussion, Dec 25, 5:31 PM CST, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 531 PM CST TUE DEC 25 2012 .UPDATE... FOR AVIATION DISCUSSION. && SHORT TERM... PDS TORNADO WATCH NUMBER 692 HAS BEEN ISSUED FOR SEVERAL COUNTIES IN OUR SOUTHWESTERN CWA...IN EFFECT UNTIL 8 PM. OUR CURRENT THINKING IS THAT WE'VE GOT AT LEAST A COUPLE HOURS BEFORE THE SEVERE THREAT STARTS TO RAMP UP IN THE BMX CWA. THE MAIN THING TO WATCH BETWEEN NOW AND THEN IS THE PROGRESS OF THE SURFACE LOW (NOW IN LA) AND ITS ASSOCIATED WARM FRONT (NOW STRETCHING WEST TO EAST ACROSS THE SOUTHERN FIFTH OF AL). AT 18Z...THE SURFACE LOW WAS A BIT FARTHER EAST THAN BOTH THE (12Z RUNS OF THE) NAM AND GFS HAD PREDICTED IT TO BE. IN FACT...THE NAM POSITION AND STRENGTH FORECAST AT 21Z WAS CLOSER TO THE ACTUAL AT 18Z...SO THE NAM IS ALREADY ABOUT 3 HOURS TOO SLOW. THE GFS WAS PRETTY GOOD ON STRENGTH...AND JUST A BIT SLOW (TOO FAR WEST). THE SURFACE PRESSURE FALLS BULLSEYE WAS NEAR GREENVILLE MS...WHICH SUGGESTS THE NORTHWEST MOVEMENT PREDICTED BY THE MODELS IS STILL VALID. SO...EVERYTHING BASICALLY HINGES ON THE WARM FRONT. ALL THE SURFACE BASED INSTABILITY WAS (AT 18Z) STILL SOUTH OF OUR CWA. BUT AS THE CURRENT LARGE RAIN MASS MOVES NORTHWARD...AND THE SURFACE LOW DEEPENS AND MOVES CLOSER TO ALABAMA...SOUTH WINDS SHOULD HELP PUSH THAT WARM FRONT NORTHWARD. THAT IS LIKELY TO LEAD TO DESTABILIZATION...WHICH IS ALSO EXPECTED TO SPREAD A GOOD BIT TO THE NORTH. THERE IS NO LACK OF SHEAR. THE MISSING INGREDIENT RIGHT NOW IS INSTABILITY. TIMING FOR THE HIGHEST SEVERE THREAT LARGELY DEPENDS ON STORM MODE. IF THERE IS NO SEVERE CELL DEVELOPMENT AHEAD OF THE MAIN LINE OF STORMS...THEN THE SEVERE WINDOW OF OPPORTUNITY IS RELATIVELY DECREASED. I'VE ROUGHLY TIMED IT OUT TO START AROUND 5 PM IN THE FAR WEST AND LAST AT LATE AS 2 AM IN THE EAST. IF DISCRETE CELLS WERE TO DEVELOP AHEAD OF THE MAIN LINE...THEN THAT WOULD ADD TIME ON TO THE BEGINNING OF THE PRECEDING TIMING. /61/ LONG TERM... THE COLD FRONT WILL PUSH TO THE EAST OF CENTRAL ALABAMA BY 12Z TOMORROW. IN ITS WAKE...LIGHT RAIN WILL BE POSSIBLE...AS THE LOW MOVES TO THE NORTHEAST OF THE AREA. A STRONG PRESSURE GRADIENT WILL CAUSE WINDS TO BE SUSTAINED ABOVE 20 MPH...WITH GUSTS ABOUT 30 MPH...SO A WIND ADVISORY SEEMS APPROPRIATE FOR ALL OF CENTRAL ALABAMA THROUGH 00Z THURSDAY. HIGH PRESSURE WILL SETTLE INTO THE AREA...WITH MUCH COLDER AIR FILTERING IN FROM THE NORTHWEST. MOVING INTO FRIDAY...LOW PRESSURE WILL DEVELOP ALONG THE NORTHERN GULF COAST AND THEN MOVE TO THE NORTHEAST...PULLING MOISTURE INTO CENTRAL ALABAMA. A SHORTWAVE WILL ALSO MOVE THROUGH AND AID IN THE DEVELOPMENT OF SHOWERS AHEAD OF A COLD FRONT. THE COLD FRONT WILL PUSH THE SHOWERS THROUGH THE AREA DURING THE OVERNIGHT HOURS FRIDAY AND INTO SATURDAY. STILL DOES NOT LOOK LIKE TEMPERATURES WILL BE LOW ENOUGH TO SUPPORT FROZEN PRECIP. BEYOND SATURDAY...THE FORECAST THROUGH REMAIN DRY THROUGH THE REST OF THIS PACKAGE. 73 && .AVIATION... 00Z TAF DISCUSSION WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS ALL OF THE SITES ENDING FROM WEST TO EAST THROUGH 08Z. EXPECTING MVFR TO IFR CIGS AT TIMES FOR ALL SITES AS WELL. THUNDERSTORMS WILL POSE A RISK FOR VERY STRONG WINDS AS WELL. WINDS WILL SHIFT BEHIND THE COLD FRONT OVERNIGHT TO WEST-SOUTHWEST WITH MVFR CIGS CONTINUING THROUGH TOMORROW. 87/GRANTHAM && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 45 45 29 46 27 / 100 30 10 10 10 ANNISTON 46 44 29 48 29 / 100 30 10 10 10 BIRMINGHAM 41 44 29 47 30 / 100 20 10 10 10 TUSCALOOSA 40 45 30 50 33 / 100 20 10 10 10 CALERA 42 44 30 49 32 / 100 20 10 10 10 AUBURN 48 48 32 49 35 / 100 20 10 10 10 MONTGOMERY 46 49 31 52 31 / 100 10 0 10 10 TROY 45 49 29 51 31 / 100 10 0 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CST WEDNESDAY FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK... CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE... COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE... JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION... MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL... SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. && 61/73/87
Hazardous weather outlook, Dec 25, 5:31 PM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 531 PM CST TUE DEC 25 2012 ALZ011>015-017>050-262345- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 531 PM CST TUE DEC 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. FOR THIS EVENING THROUGH EARLY WEDNESDAY MORNING...TORNADOES... DAMAGING STRAIGHT LINE WINDS...AND LARGE HAIL ARE ALL POSSIBLE. SOME OF THE TORNADOES COULD BE STRONG. SEVERE THUNDERSTORMS WILL IMPACT AREAS IN THE WEST AND SOUTH THROUGH EARLY EVENING AND THEN SLIDE EAST...APPROACHING EASTERN ALABAMA BY 8 PM. THE THREAT COULD LAST THROUGH 3 AM WEDNESDAY MORNING FOR AREAS NEAR THE GEORGIA STATE LINE. WHILE SEVERE THUNDERSTORMS AND TORNADOES ARE POSSIBLE AREA WIDE ACROSS CENTRAL ALABAMA...THE GREATEST THREAT AREA WILL BE ALONG AND SOUTH OF A LINE FROM EUTAW...TO BILLINGSLEY...TO TUSKEGEE.. WITH ALL THAT SAID...A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED FOR ALL OF CENTRAL ALABAMA THROUGH TONIGHT. PERSONS ACROSS CENTRAL ALABAMA SHOULD BE PREPARED FOR SEVERE WEATHER...AS CHRISTMAS PLANS WILL BE IMPACTED. ADDITIONALLY...WINDS OUTSIDE THUNDERSTORM AREAS MAY BECOME GUSTY WITH A FEW GUSTS INTO THE 30 -35 MPH RANGE OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY. WINDS WILL BE RATHER BREEZY WEDNESDAY ACROSS CENTRAL ALABAMA BEHIND A STRONG COLD FRONT. SUSTAINED WINDS OF 15 TO 25 MPH...WITH GUSTS 30 TO 40 MPH...ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NECESSARY THROUGH EARLY WEDNESDAY MORNING.
In the hours before
Special weather statement, Dec 25, 4:13 PM CST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
413 PM CST TUE DEC 25 2012
ALZ030-252245-
SUMTER AL-
413 PM CST TUE DEC 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUMTER COUNTY UNTIL 445
PM CST...
AT 408 PM CST...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 6 MILES
NORTHEAST OF KINTERBISH...OR 7 MILES SOUTHEAST OF YORK...MOVING
NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
LIVINGSTON...
COATOPA...
BOYD...
THE UNIVERSITY OF WEST ALABAMA...
BLUFFPORT...
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3287 8830 3284 8816 3283 8817 3284 8814
3279 8810 3280 8806 3277 8808 3278 8811
3271 8808 3269 8811 3269 8804 3264 8806
3264 8808 3259 8806 3260 8800 3234 8815
3236 8835
TIME...MOT...LOC 2213Z 203DEG 39KT 3246 8821
61Local storm report, Dec 25, 5:55 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
555 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND DMG HAMILTON CROSSROADS 31.64N 85.81W
12/25/2012 PIKE AL EMERGENCY MNGR
MULTIPLE TREES DOWN ON CR 4425
&&
SUNGERLocal storm report, Dec 25, 6:14 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
614 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND DMG GALLION 32.50N 87.72W
12/24/2012 HALE AL EMERGENCY MNGR
TREES DOWN AND PROPERTY DAMAGE NEAR GALLION.
&&
SUNGERSpecial weather statement, Dec 25, 6:33 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
633 PM CST TUE DEC 25 2012
ALZ024-025-034-035-260130-
BIBB AL-CHILTON AL-JEFFERSON AL-SHELBY AL-
633 PM CST TUE DEC 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR SHELBY...JEFFERSON...NORTHERN
CHILTON AND BIBB COUNTIES UNTIL 730 PM CST...
AT 628 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST JEFFERSON TO WEST
BLOCTON TO 6 MILES SOUTHEAST OF MERTZ...AND MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
HUEYTOWN...
BRENT...
BESSEMER...
CENTREVILLE...
FAIRFIELD...
&&
LAT...LON 3377 8665 3377 8654 3366 8653 3356 8655
3355 8652 3338 8651 3284 8669 3284 8732
3323 8717 3324 8712 3322 8711 3325 8706
3327 8707 3331 8715 3365 8709 3366 8706
3373 8704 3379 8667
TIME...MOT...LOC 0033Z 254DEG 35KT 3364 8697 3320 8706
3285 8726
14Special weather statement, Dec 25, 6:40 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
640 PM CST TUE DEC 25 2012
ALZ049-260115-
PIKE AL-
640 PM CST TUE DEC 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PIKE COUNTY UNTIL
715 PM CST...
AT 635 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 7 MILES WEST OF ARITON...OR 7 MILES SOUTH OF
BRUNDIDGE...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BRUNDIDGE...
BRUNDIDGE MUNICIPAL AIRPORT...
MONTICELLO...
JOSIE...
&&
LAT...LON 3163 8594 3187 8576 3188 8566 3186 8567
3180 8567 3178 8566 3173 8571 3171 8571
3170 8572 3167 8571 3162 8574 3161 8589
TIME...MOT...LOC 0040Z 207DEG 35KT 3166 8581
GRANTHAMLocal storm report, Dec 25, 6:56 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
656 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM TSTM WND DMG 4 E LAKE TUSCALOOSA BIN 33.38N 87.54W
12/24/2012 TUSCALOOSA AL EMERGENCY MNGR
TREE DOWN NEAR US HWY 69 AND TIERCE PATTON ROAD
&&
SUNGERThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 6:10 PM CST | Severe Thunderstorm Warning | BMX | Dallas, Marengo, Perry | 37 min |
| Dec 25, 6:15 PM CST | Severe Thunderstorm Warning | BMX | Chilton, Hale, Perry | 45 min |
| Dec 25, 6:33 PM CST | Special Weather Statement | BMX | Bibb, Chilton, Jefferson, Shelby | 57 min |
| Dec 25, 6:40 PM CST | Special Weather Statement | BMX | Pike | 35 min |
| Dec 25, 6:44 PM CST | Tornado Warning | BMX | Barbour, Bullock, Pike | 46 min |
| Dec 25, 6:45 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Perry, Shelby | 30 min |
| Dec 25, 7:00 PM CST | Areal Flood Advisory | BMX | Bibb, Chilton, Dallas, Jefferson, Perry, Shelby | 3 hr |
| Dec 25, 7:08 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Bibb, Chilton, Dallas, Perry, Shelby | 52 min |
| Dec 25, 7:34 PM CST | River Flood Warning | BMX | Sumter | 7 hr |
| Dec 25, 7:38 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Clay, Coosa, Talladega | 41 min |
| Dec 25, 7:58 PM CST | Special Weather Statement | BMX | Clay, Talladega | 47 min |
| Dec 25, 8:07 PM CST | Tornado Warning | BMX | Lowndes | 46 min |
| Dec 25, 8:40 PM CST | Tornado Warning | BMX | Autauga, Elmore, Montgomery | 65 min |
| Dec 25, 9:51 PM CST | Severe Thunderstorm Warning | BMX | Montgomery | 39 min |
| Dec 25, 10:18 PM CST | Tornado Warning | BMX | Pike | 42 min |
| Dec 25, 10:22 PM CST | Severe Thunderstorm Warning | BMX | Bullock | 38 min |
| Dec 25, 10:45 PM CST | Severe Thunderstorm Warning | BMX | Macon | 45 min |
| Dec 25, 10:48 PM CST | Severe Thunderstorm Warning | BMX | Bullock, Pike | 42 min |
| Dec 25, 11:24 PM CST | Special Weather Statement | BMX | Barbour, Lee, Russell | 66 min |
| Dec 26, 12:14 AM CST | Special Weather Statement | BMX | Barbour | 31 min |
| Dec 26, 8:57 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo | 24 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.